Medical Stuffs, Oh My

The good thing is that, wow, steroids really do their job.

I am still covered with pink dots, but they are more in the way of simple coloration now, rather than sores.
The websites all say they should fade over the coming months, and mostly vanish completely.
I’m trying to think of myself as a pink and white spotted tabby, except that the coloration is more ventral than dorsal.
This too shall pass.

Most importantly, the itching is greatly reduced, and most of the actual raised part of the leisons have flattened out, and the dry lacy peeling bits are gone.
There are still some spots that need to heal.
And the bits on the soles of my feet, palms of my hands, and other tender places seem as if they will be the last to go.

I am utterly grateful that my lichens are the artifact of a drug that I can discontinue, rather than a condition my body came up with all on its own.
If I had the real, mysteriously self-induced Lichen Planus, the timeline would be 9-18 months, even up to four years, and then every likelihood of it recurring.

I’m basically aiming at something like full humanity perhaps by Thanksgiving.
So I will have something to be thankful for.

The downside of this high and effective dose of steroids is that these things are nasty, nasty, meds.
They have to walk me down from the current dose slowly, so there is about a month’s worth of steadily decreasing doses to keep straight before I am off them.
The pills leave my brain feeling totally foggy.
I also get a blast of completely useless energy.
It’s too scattered to put to use – I used to be able to take about 8 hours of my pre-menstrual high and use it for things like washing the floor – but this is just jitters and inability to sleep.
Ugh.

And it is doing sad things to my blood pressure.
Which was the problem/med that got me into this whole mess.
I’m now on a new pill for that (the nagging headache almost gone now, thank you).
So it is a little hard to track what problem goes with which new pill.
But it looks as if the steroids are  pushing up my formerly well-controlled by minimal meds blood pressure up 15-20 points, and more, on both readings.
Eek.

The doctor warned this would happen
And I am watching the hell out of it.
If it does more than this, I take another pill and head off to the hospital.
That isn’t stressful.
If it is still up in two weeks, which is when the steroid dose is roughly halved, I will have to increase the bp med, which I am loathe to do.
Meanwhile, I am tip-toeing around, trying to keep the possible side effects of two sets of drugs in  mind without getting wiggy.

Am I dizzy? I couldn’t tell you.
And did I mention that Lichen is ALSO listed as a possible side effect for the new bp med as well?
The dermatologist says it is via a different pathway, and so shouldn’t be a concern.
See me not having a concern
You’ll have to look very, very closely.

Advertisements

6 responses to this post.

  1. Posted by Riesie on September 20, 2012 at 8:50 pm

    I remember the first time I had to take steroids. Good thing the doctor warned me that they’d make me feel like I was plugged into a wall socket or I would have thought for sure I was having a heart attack. The good news is that you will see a decrease in the wigginess in just a few days. Oh, and I found it useful to plot out on a calendar the dose for each day, so I didn’t have to re-calculate every morning. Good luck, old friend!

    Reply

  2. Yes, I have it all written on every day of the calendar, and then add to it what I took after I do it.
    If I were trying to just keep track of it in my head it would be a train wreck.

    Reply

  3. My husband took steroids when he had a brain tumor. The extra energy made him violent and nasty, and I finally had to tell the doctor that if he didn’t reduce the dosage, I might have to call the cops on my drug-addled spouse. They were supposed to reduce the size of the tumor and reduce the pressure on his brain, but I thought for what it did for him, it wasn’t worth it.

    This might be a good excuse for you to just lay back and rest. I don’t know if you have help at home, but it might be nice to let people clean your house and feed the cats and whatever else you have to do there.

    I’m trying to envision you as a pink and white spotted tabby, but instead I see a leopard or ocelot. You might want to climb up on a tree branch and snarl at people for therapy.

    Reply

    • I swear I could feel it letting up a bit today, when I switched from four tablets to three.
      (The rest of the cuts will be a weekly 1/2 a tablet cut until they all are gone.)
      I’m still a little jittery, but less as if something were shoving at me.
      Nope, no help.
      But I have just been sitting on some of the paperwork I really need to do because I simply cannot look at a piece of paper and hold onto the information I need.
      I have to read through about ten years worth of messed up tax stuff and pull out specific numbers.
      This is not going to happen today, or even tomorrow.
      At this point I am hoping to be able to maybe just sort papers tomorrow.
      Climbing on the table and snarling sounds like a lovely thought.
      Have you ever seen this one:
      http://www.imdb.com/title/tt0049010
      James Mason driven mad by abusing the new miracle drug cortisone.
      It’s a good one.

      Reply

  4. Ugh, this is awful. I’m glad the tree fungus is going away but the other shit. awful. Zen out and meditate if the stupid steroids will allow a few moments of it.

    Reply

  5. Sigh … you’ll never be able to compete in the Olympics or play baseball now.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: